Thunderstorm Wind, Newton
- When
- February 9, 6:18 AM CST
- Where
- Newton County, 7 mi S of Jasper
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.900, -93.183
Thunderstorm winds knocked down some trees about 7 miles south of Jasper.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds knocked down some trees about 7 miles south of Jasper.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 9, 3:10 AM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 AM CST FRI FEB 9 2001 RAIN AND THUNDERSTORMS ARE THE FIRST CONCERN FOR TODAY. WINDS WILL BE PRESENTING ANOTHER PROBLEM...SO LAKE WIND ADVISORIES WILL BE ISSUED FOR THE ENTIRE FORECAST AREA TODAY. THE FRONT HAS BEEN SLOW TO GET INTO ARKANSAS...BUT ONCE IT ENTERS THE STATE...IT WILL BE CROSSING AT A VERY GOOD CLIP. HIGH SPEED WILL PREVENT ANY PROBLEMS WITH FLASH FLOODING...EVEN THOUGH SOME STRONG STORMS MAY DROP A HALF TO ONE INCH QUICKLY. WINDS WILL CONTINUE QUITE STRONG TONIGHT...SO THAT NEXT SHIFT WILL NEED TO TAKE A CLOSE LOOK AT THE NEED FOR A WIND CHILL ADVISORY WITH THE MUCH LOWER TEMPERATURES EXPECTED. DRY FOR SATURDAY BUT BELOW NORMAL IN TEMPS. 32 .LIT...LAKE WIND ADVISORIES ALL ZONES WITHIN FA TODAY.
ARZ037-040-091300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 306 AM CST FRI FEB 9 2001 ...TORNADO WATCH FOR A PORTION OF WESTERN ARKANSAS UNTIL 700 AM... A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF WESTERN ARKANSAS. THE WATCH WILL REMAIN IN EFFECT UNTIL 700 AM THIS MORNING. THE WATCH GENERALLY COVERS THOSE AREAS WEST OF A LINE THAT EXTENDS FROM NEAR MENA TO NEAR BERRYVILLE. A VERY STRONG COLD FRONT WAS MOVING INTO EASTERN OKLAHOMA AND TEXAS EARLY THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD FORMED ALONG THIS COLD FRONT...AND THESE STORMS WILL MOVE INTO EXTREME WESTERN ARKANSAS BEFORE DAWN. THESE THUNDERSTORMS WILL BE FAST MOVING...WHICH TENDS TO INCREASE THE THREAT OF STRONG TO DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS THE COLD FRONT MOVES INTO THE STATE. AFTER THE FRONT PASSES THROUGH THIS MORNING...GUSTY WEST TO NORTHWEST WINDS ARE IN THE FORECAST FRIDAY AFTERNOON...WITH A TURN TO MUCH COLDER TEMPERATURES TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO...OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 45
ARZ003>007-012>016-021>025-030>034-038-091500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 558 AM CST FRI FEB 9 2001 ...SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF NORTH AND CENTRAL ARKANSAS UNTIL 9 THIS MORNING... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A PARTS OF NORTH AND CENTRAL ARKANSAS. THE WATCH WILL REMAIN IN EFFECT UNTIL 900 THIS MORNING. THE WATCH GENERALLY COVERS THOSE AREAS NORTH OF A LINE THAT EXTENDS FROM NEAR BOONEVILLE TO CONWAY TO COTTON PLANT. A VERY STRONG COLD FRONT WAS MOVING INTO EASTERN OKLAHOMA AND TEXAS EARLY THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD FORMED ALONG THIS COLD FRONT...AND THESE STORMS WILL MOVE INTO EXTREME WESTERN ARKANSAS BEFORE DAWN. THESE THUNDERSTORMS WILL BE FAST MOVING...WHICH TENDS TO INCREASE THE THREAT OF STRONG TO DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS THE COLD FRONT MOVES INTO THE STATE. AFTER THE FRONT PASSES THROUGH THIS MORNING...GUSTY WEST TO NORTHWEST WINDS ARE IN THE FORECAST FRIDAY AFTERNOON...WITH A TURN TO MUCH COLDER TEMPERATURES TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO...OR CABLE TV FOR OTHER STATEMENTS AND POSSIBLE WARNINGS. 32
The Western Arkansas radar (KSRX), 126 km away, was scanning. The volume nearest the first event began at 12:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5232998.